Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 119, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 22, 2021, 4:04 PM CDT for Bradley County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2021, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 22, 2021, 7:05 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 142 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WGUS54 KLZK 222104
FFWLZK
ARC011-043-079-230015-
/O.NEW.KLZK.FF.W.0119.210822T2104Z-210823T0005Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
404 PM CDT Sun Aug 22 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Bradley County in southeastern Arkansas...
Western Drew County in southeastern Arkansas...
Southwestern Lincoln County in southeastern Arkansas...
* Until 705 PM CDT.
* At 404 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain from Star City to Monticello, Warren, and Hermitage.
Between 1 and 3 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monticello, Warren, Star City, Hermitage, Wilmar, Brandon, Green
Hill, Plantersville, Weeks, Cane Creek State Park, Feenyville,
Ingalls, Nebo, Whitefield, Rock Springs, Montongo, New Hope in
Drew County, Carmel, Relfs Bluff and Cornerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3340 9199 3339 9199 3329 9220 3369 9228
3367 9197 3405 9195 3409 9174 3360 9171
3344 9187 3340 9197
FLASH FLOOD...RADAR INDICATED
$$
461 follow-up statement
470
WGUS74 KLZK 222217
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
517 PM CDT Sun Aug 22 2021
ARC011-043-079-230015-
/O.CON.KLZK.FF.W.0119.000000T0000Z-210823T0005Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-Lincoln AR-
517 PM CDT Sun Aug 22 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 705 PM CDT THIS
EVENING FOR NORTHEASTERN BRADLEY, WESTERN DREW AND SOUTHWESTERN
LINCOLN COUNTIES...
At 517 PM CDT, Doppler radar indicated thunderstorms were weakening
across the warned area. Doppler radar has indicated 2 and 4 inches
of rain has already fallen. While rainfall rates have decreased, it
will take some time for any high water to recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monticello, Warren, Star City, Hermitage, Wilmar, Brandon, Green
Hill, Plantersville, Weeks, Cane Creek State Park, Feenyville,
Ingalls, Nebo, Whitefield, Rock Springs, Montongo, New Hope in
Drew County, Carmel, Relfs Bluff and Cornerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3340 9199 3339 9199 3329 9220 3369 9228
3367 9197 3405 9195 3409 9174 3360 9171
3344 9187 3340 9197
FLASH FLOOD...RADAR INDICATED
$$
70What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:36 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 22, 2:36 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 236 PM CDT Sun Aug 22 2021 .SHORT TERM...Tonight Through Tuesday A heat advisory is in effect until 8pm this evening, with heat index values between 105 and 110 forecast across central and southern AR. An upper ridge will persist across the southern US over the next several days, allowing temperatures to continue to climb. Heat index values will climb Monday afternoon and the heat advisory (heat index values 105-110) will be expanded to include the entire forecast area, with an excessive heat warning (heat index values 110+) for the southeast corner of the state. Low temperatures are forecast in the lower to mid 70s over the next few days. Showers with isolated thunderstorms will continue across portions of central and southeast AR this afternoon through the evening hours. Showers will continue to develop along this surface boundary as it makes its way eastward across the state over the next day or two. && .LONG TERM...Tuesday Night Through Sunday H500 ridging will continue to dominate the forecast as it remains in place across the southern US Wednesday and Thursday. This will provide continued hot temperatures as well as heat indices at or above 105 F for much of the forecast area. By late week into next weekend, mid level ridging appears to shift eastward, positioning itself over the SE US. This will provide slightly cooler temperatures as well as an increase in at least some daily diurnally driven activity across the state. If the ridge shifts east as depicted by 12z model solutions, tropical development may take place across the W/SW portions of the Gulf of Mexico. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 74 94 76 96 / 20 20 0 10 Camden AR 76 97 77 98 / 20 10 0 10 Harrison AR 73 94 72 95 / 20 20 0 10 Hot Springs AR 76 96 76 98 / 20 10 0 10 Little Rock AR 77 96 77 97 / 20 20 0 10 Monticello AR 76 96 77 96 / 20 20 0 10 Mount Ida AR 74 95 73 97 / 20 10 0 10 Mountain Home AR 74 95 74 96 / 20 20 0 10 Newport AR 74 93 75 94 / 10 20 0 10 Pine Bluff AR 77 96 76 96 / 20 20 0 10 Russellville AR 76 97 75 98 / 20 10 0 10 Searcy AR 75 95 75 96 / 20 20 0 10 Stuttgart AR 76 94 76 95 / 20 20 0 10 && .LZK Watches/Warnings/Advisories... Heat Advisory from 11 AM to 8 PM CDT Monday FOR Arkansas-Baxter- Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas- Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lawrence-Lincoln-Logan-Lonoke-Marion- Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie- Pulaski-Randolph-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White- Woodruff-Yell. Heat Advisory until 8 PM CDT this evening FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew-Faulkner- Garland-Grant-Hot Spring-Jefferson-Johnson-Lincoln-Logan-Lonoke- Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski- Saline-Scott-White-Woodruff-Yell. Excessive Heat Warning from 11 AM to 8 PM CDT Monday FOR Desha- Drew. && Short Term...231 / Long Term...67
Hazardous weather outlook, Aug 22, 2:43 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 243 PM CDT Sun Aug 22 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 243 PM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Dangerous heat returns across the central and southern portions of the state today. Heat index values of 105 to 110 degrees will contribute to dangerous outdoor conditions, and those with outdoor plans should include contingencies for indoor air conditioned breaks. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Dangerous heat spreads into the area to begin the work week. High Temperatures will be in the mid/upper 90's throughout the week and heat index values are likely to be over 105 degrees. Heat index values between 110-115 are forecast Monday afternoon for portions of southeast AR. Chances for showers/thunderstorms remain low however, any afternoon storms that manage to form could contain locally heavy rainfall and lightning. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Aug 22, 1:45 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
145 PM CDT Sun Aug 22 2021
ARZ054-055-221900-
Hot Spring AR-Grant AR-
145 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Grant
and east central Hot Spring Counties through 200 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poyen, or 10 miles southeast of Malvern, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leola... Prattsville...
Poyen... Jenkins Ferry State Park...
Thiel... Dogwood...
Brush Creek... Gifford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3417 9259 3427 9281 3441 9274 3431 9246
TIME...MOT...LOC 1845Z 198DEG 4KT 3430 9265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, Aug 22, 1:59 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
159 PM CDT Sun Aug 22 2021
ARZ054-055-221915-
Hot Spring AR-Grant AR-
159 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of west central Grant
and east central Hot Spring Counties through 215 PM CDT...
At 159 PM CDT, Doppler radar was tracking a strong thunderstorm over
Poyen, or 11 miles west of Sheridan, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Prattsville... Poyen...
Jenkins Ferry State Park... Thiel...
Dogwood... Buie...
Fenter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3419 9253 3427 9275 3441 9271 3433 9244
TIME...MOT...LOC 1859Z 200DEG 6KT 3431 9261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
67Special weather statement, Aug 22, 3:17 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
317 PM CDT Sun Aug 22 2021
ARZ068-069-222045-
Bradley AR-Drew AR-
317 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of east central Bradley
and southwestern Drew Counties through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Green Hill, or 7 miles southwest of Monticello, moving south at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello... Wilmar...
Green Hill... Ladelle...
Prairie Grove... New Hope in Drew County...
Valley... Johnsonville...
Lacey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3337 9203 3362 9195 3362 9177 3339 9170
3340 9199 3339 9199 3338 9196 3337 9197
TIME...MOT...LOC 2016Z 004DEG 8KT 3353 9186
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
230Special weather statement, Aug 22, 3:50 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
350 PM CDT Sun Aug 22 2021
ARZ064-069-222115-
Drew AR-Lincoln AR-
350 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of north central Drew
and southwestern Lincoln Counties through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cane Creek State Park, or near Star City, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Star City... Cane Creek State Park...
Garrett Bridge... Calhoun...
Garnett... Coleman...
Tyro... Rose Hill...
Crigler... Relfs Bluff...
Montongo... Gourd...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3392 9192 3399 9180 3387 9155 3371 9180
TIME...MOT...LOC 2050Z 319DEG 6KT 3390 9181
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
230Special weather statement, Aug 22, 3:55 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
355 PM CDT Sun Aug 22 2021
ARZ039-042-043-222130-
Perry AR-Saline AR-Garland AR-
355 PM CDT Sun Aug 22 2021
...A strong thunderstorm will impact portions of southwestern Perry,
north central Garland and northwestern Saline Counties through 430 PM
CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Jessieville, or 18 miles northwest of Hot Springs
Village. This storm was moving slowly southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jessieville... Hollis...
Hamilton... Fourche Junction...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3487 9329 3496 9314 3477 9291 3464 9318
TIME...MOT...LOC 2054Z 317DEG 2KT 3484 9318
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:45 PM CDT | Special Weather Statement | LZK | Grant | 15 min |
| Aug 22, 1:59 PM CDT | Special Weather Statement | LZK | Grant | 16 min |
| Aug 22, 2:21 PM CDT | Excessive Heat Warning | LZK | Arkansas, Desha, Drew, Lincoln, Monroe, Prairie | 54 hr |
| Aug 22, 2:21 PM CDT | Heat Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 54 hr |
| Aug 22, 3:17 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Aug 22, 3:50 PM CDT | Special Weather Statement | LZK | Lincoln | 25 min |
| Aug 22, 3:55 PM CDT | Special Weather Statement | LZK | Perry | 35 min |
| Aug 22, 4:21 PM CDT | Special Weather Statement | LZK | Lincoln | 39 min |
| Aug 22, 4:56 PM CDT | Special Weather Statement | LZK | Perry | 34 min |
| Aug 22, 6:01 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.